Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 122, NWS Pittsburgh, PA

June 15, 2000Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 15, 2000, 3:22 PM EDT for Tucker County, West Virginia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2000, 3:22 PM EDT (19:22 UTC)
Expired
Jun 15, 2000, 4:15 PM EDT
In force
53 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WUUS51 KPBZ 151922
SVRPIT
WVC093-152015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TUCKER COUNTY IN WEST VIRGINIA

* UNTIL 415 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF PARSONS...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF PARSONS AT 330 PM...
  5 MILES NORTH OF DAVIS AT 345 PM...

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 15, 3:00 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT THU JUN 15 2000

SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING... THEN PATCHY FOG
LATE TONIGHT.  ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AGAIN
FRIDAY AFTERNOON AND MORE LIKELY AGAIN FRIDAY NIGHT.  WEEKEND A BIT
COOLER THAN IT HAS BEEN BUT STILL CHC OF PRECIP.  BY MONDAY FINALLY
WE SHOULD BE DRY.

.PBZ...
MD...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONE
MDZ001.

OH...NONE.
PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

In the hours before

Special weather statement, Jun 15, 1:26 PM EDT, 1 hour 56 minutes before
PAZ023-030>032-WVZ021-022-151930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT THU JUN 15 2000

...THUNDERSTORM UPDATE...
BEWARE OF PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS FROM
HEAVY RAIN THIS AFTERNOON...BESIDES THE THREAT OF DAMAGING WIND...
LARGE HAIL...AND LIGHTNING FROM SEVERE THUNDERSTORMS.

SOME AREAS NEAR LATROBE PENNSYLVANIA AND MORGANTOWN WEST VIRGINIA
HAVE GOTTEN AN INCH OF RAIN IN FIFTEEN MINUTES. THE STORMS NEAR
MORGANTOWN WILL BE MOVING NORTHEAST AT 35 MPH ALONG CHESTNUT RIDGE.
AREAS AROUND LATROBE MAY GET THESE STORMS AND THEIR HEAVY RAIN BY
ANYTIME AFTER 2 PM.

GIORDANO

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:36 PM EDTSevere Thunderstorm WarningPBZMarion39 min
Jun 14, 10:16 PM EDTSevere Thunderstorm WarningPBZWetzel59 min
Jun 14, 10:25 PM EDTSevere Thunderstorm WarningPBZMarshall35 min
Jun 14, 10:51 PM EDTSevere Thunderstorm WarningPBZOhio24 min
Jun 15, 2:59 PM EDTSevere Thunderstorm WarningPBZPreston61 min
Jun 15, 6:40 PM EDTSevere Thunderstorm WarningPBZMarshall35 min
Jun 15, 6:49 PM EDTTornado WarningPBZMarshall26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.